Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Blacksburg, VA

May 12, 2007Bedford County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2007, 5:41 PM EDT for Bedford County, Virginia. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2007, 5:41 PM EDT (21:41 UTC)
Expired
May 12, 2007, 7:04 PM EDT
In force
83 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Bedford County, VA

The radar

The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 122141
SVRRNK
VAC019-515-122315-
/O.NEW.KRNK.SV.W.0027.070512T2141Z-070512T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT SAT MAY 12 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA
  BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 715 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PEAKS OF OTTER RECREATION AREA...OR ABOUT 6 MILES SOUTHEAST OF
  BUCHANAN...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PEAKS OF OTTER RECREATION AREA...
  PEAKS OF OTTER SUMMIT...
  THAXTON...
  D-DAY MEMORIAL...
  HUDDLESTON...

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3752 7948 3746 7969 3740 7979 3707 7946
      3714 7942 3737 7926

$$

JDS
5 follow-up statements
000 
WWUS51 KRNK 122150
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT SAT MAY 12 2007

VAC019-515-122315-
/O.CON.KRNK.SV.W.0027.000000T0000Z-070512T2315Z/
CITY OF BEDFORD VA-BEDFORD VA-
549 PM EDT SAT MAY 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT 
FOR THE CITY OF BEDFORD... AND BEDFORD COUNTY...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PEAKS OF OTTER RECREATION AREA...OR ABOUT 6 MILES
NORTHWEST OF BEDFORD CITY...MOVING SOUTHEAST AT 25 MPH.

A SECOND SEVERE THUNDERSTORM WAS NEAR NEOLA IN AMHERST COUNTY AND 
MAY MOVE ACROSS NORTHEAST BEDFORD COUNTY NEAR LYNCHBURG.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THAXTON...COLEMAN FALLS...D-DAY MEMORIAL...BOONSBORO...GOODE...FOREST
AND HUDDLESTON.

LAT...LON 3755 7937 3746 7969 3740 7979 3707 7946
      3714 7942 3747 7921

$$

JDS
000 
WWUS51 KRNK 122203
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT SAT MAY 12 2007

VAC019-515-122315-
/O.CON.KRNK.SV.W.0027.000000T0000Z-070512T2315Z/
CITY OF BEDFORD VA-BEDFORD VA-
602 PM EDT SAT MAY 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR THE CITY OF BEDFORD... BEDFORD COUNTY...

AT 558 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR THAXTON...OR ABOUT NEAR MONTVALE...
MOVING SOUTHEAST AT 20 MPH.

A SECOND SEVERE THUNDERSTORM WAS LOCATED ON THE AMHERST COUNTY LINE 
NORTH OF BOONSBORO. THIS STORM WAS ALSO MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLEMAN
FALLS...CHAMBLISSBURG...BEDFORD CITY...D-DAY MEMORIAL...BOONSBORO...
GOODVIEW...GOODE...FOREST...MONETA AND HUDDLESTON.

LAT...LON 3755 7937 3746 7969 3740 7979 3724 7979
      3709 7959 3707 7946 3714 7942 3747 7921

$$

JDS
000 
WWUS51 KRNK 122215
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT SAT MAY 12 2007

VAC019-515-122315-
/O.CON.KRNK.SV.W.0027.000000T0000Z-070512T2315Z/
CITY OF BEDFORD VA-BEDFORD VA-
615 PM EDT SAT MAY 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR THE CITY OF BEDFORD... BEDFORD COUNTY...

AT 610 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR THAXTON...OR ABOUT 6 MILES
SOUTHEAST OF MONTVALE...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAMBLISSBURG BY 620 PM EDT...
  GOODVIEW BY 630 PM EDT...
  MONETA BY 635 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3755 7937 3746 7969 3740 7979 3724 7979
      3709 7959 3707 7946 3714 7942 3747 7921

$$

JDS
000 
WWUS51 KRNK 122227
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT SAT MAY 12 2007

VAC515-122237-
/O.CAN.KRNK.SV.W.0027.000000T0000Z-070512T2315Z/
CITY OF BEDFORD VA-
627 PM EDT SAT MAY 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BEDFORD... IS
CANCELLED...

LAT...LON 3736 7958 3739 7968 3728 7975 3724 7979
      3707 7959 3704 7949 3715 7947 3727 7954

$$

VAC019-122315-
/O.CON.KRNK.SV.W.0027.000000T0000Z-070512T2315Z/
BEDFORD VA-
627 PM EDT SAT MAY 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN BEDFORD COUNTY...

AT 623 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR CHAMBLISSBURG...OR ABOUT NEAR
MONETA...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONETA BY 635 PM EDT...
  9 MILES WEST OF HUDDLESTON BY 645 PM EDT...
  SMITH MOUNTAIN LAKE STATE PARK BY 655 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3736 7958 3739 7968 3728 7975 3724 7979
      3707 7959 3704 7949 3715 7947 3727 7954

$$

JDS
000 
WWUS51 KRNK 122304
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SAT MAY 12 2007

VAC019-122311-
/O.CAN.KRNK.SV.W.0027.000000T0000Z-070512T2315Z/
BEDFORD VA-
701 PM EDT SAT MAY 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR BEDFORD COUNTY INCLUDING THE 
INDEPENDENT CITY OF BEDFORD IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTH AND OUT OF THE 
COUNTY.  SINCE THE STORM NO LONGER POSES A SEVERE WEATHER THREAT TO 
BEDFORD COUNTY...THE SEVERE THUNDERSTORM WARNING THAT HAD BEEN IN 
EFFECT HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3736 7958 3739 7968 3728 7975 3724 7979
      3707 7959 3704 7949 3715 7947 3727 7954

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:16 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 12, 3:16 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT SAT MAY 12 2007

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH THROUGH THE REGION TONIGHT. A LARGE
AREA OF HIGH PRESSURE WILL BUILD SOUTH BEHIND THE FRONT AND
DOMINATE THE AREA WEATHER SUNDAY THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
18Z MESOSCALE ANALYSIS HAS BEST INSTABILITY IN THE SOUTHEAST HALF
OF THE FORECAST AREA. THIS SAME AREA HAS DEW POINTS IN THE LOWER
TO MIDDLE 60S AND A LEE TROF IS STILL EVIDENT IN THE SURFACE
OBSERVATIONS. SO THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING WILL BE ALONG AND EAST OF THE BLUE
RIDGE.

NO CHANCE IN THE THE TIMING OF THE FRONTAL PASSAGE SO FORECAST
AREA WILL BE IN THE WARM SECTOR THROUGH THE EVENING. THE DEW POINT
FRONT MOVES SOUTH THROUGH THE AREA TONIGHT. LOW TEMPERATURES
OVERNIGHT WILL RANGE FROM THE MID 40S TO LOWER 60S.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION SUNDAY AND BE
LOCATED OVERHEAD LATE SUNDAY NIGHT. PLENTY OF DRY AIR AND
SUBSIDENCE TO SPILL IN BY SUNDAY AFTERNOON. THE COLD AIR
ADVECTION AND DECENT PRESSURE RISES WILL RESULT IN GUSTY
AFTERNOON WINDS. WINDS WILL DIMINISH DURING THE EVENING HOURS.
MOSTLY CLEAR SKIES...LOW DEWPOINTS AND GOOD RAD COOLING SUPPORTS
THE ADDITION OF THE MENTION OF PATCHY VALLEY FROST LATE SUNDAY
NIGHT IN THE NORTHWEST WITH SOME MID 30S LIKELY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE UPPER RIDGE BUILDS BACK OVER THE AREA EARLY NEXT WEEK...
TEMPERATURES WILL REBOUND QUICKLY MONDAY AND TUESDAY. NORTHERN
STREAM SHORTWAVE ROLLS OVER THE RIDGE AND PUSHES A COLD FRONT
THROUGH THE REGION WEDNESDAY WITH THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS. GFS/DGEX HAVE DRIER AIR PUSHING IN ON THURSDAY.
ELECTED TO KEEP FOR THURSDAY ONLY A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS SOUTHERN PORTIONS. PLAYED IT DRY AND COOLER FOR FRIDAY AND
SATURDAY. IN GENERAL...FOLLOWED HPCGUIDE...BUT CUT POPS TOWARDS
END OF WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN THE NORTH
CAROLINA FOOTHILLS AND PIEDMONT WHERE THERE IS BETTER INSTABILITY
AND SURFACE DEW POINTS IN THE LOWER TO MID 60S. THE BEST CHANCE
FOR THUNDERSTORMS AT ANY OF THE TAF SITES WILL BE AT LYH AND DAN
THROUGH 03Z.

THE DEW POINT FRONT MOVES SOUTH THROUGH THE AREA TONIGHT. MVFR
CLOUDS WILL GRADUALLY ERODE FROM NORTH TO SOUTH BEHIND THE FRONT
AS A DEEP LAYER OF DRY AIR ADVECTS IN.

THE COLD AIR ADVECTION AND DECENT PRESSURE RISES WILL RESULT IN
GUSTY WINDS ON SUNDAY AFTER DAYTIME MIXING BEGINS.

VFR CONDITIONS ARE EXPECTED THROUGH TUESDAY WITH A LARGE HIGH
PRESSURE SYSTEM OVER THE REGION. THE CHANCE OF SHOWERS AND
THUNDERSTORMS RETURNS TUESDAY NIGHT AND WEDNESDAY WITH THE
APPROACH OF A COLD FRONT FROM THE WEST.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK
NEAR TERM...AMS/KK
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS
Hazardous weather outlook, May 12, 4:20 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 AM EDT SAT MAY 12 2007

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-130830-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
420 AM EDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-130830-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
420 AM EDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND HIGH
WINDS MAY DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON INTO EARLY
THIS EVENING. THE SLOW MOVEMENT OF SOME OF THESE STORMS COULD ALSO
RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 12, 3:56 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SAT MAY 12 2007

NCZ004-VAZ032-122045-
STOKES NC-PATRICK VA-
356 PM EDT SAT MAY 12 2007

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PATRICK COUNTY...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF STUART...OR ABOUT 4 MILES
SOUTHWEST OF CRITZ...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...PENNS STORE AT 430 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED AT TIMES IN
AND NEAR THE STORM.

JDS
Local storm report, May 12, 4:54 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SAT MAY 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             CRITZ                   36.63N 80.15W
05/12/2007  E1.00 INCH       PATRICK            VA   PUBLIC

            COVERED THE GROUND.

&&

JSTEWART
Special weather statement, May 12, 5:04 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT SAT MAY 12 2007

VAZ023-122130-
BOTETOURT VA-
504 PM EDT SAT MAY 12 2007

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF EAGLE ROCK...OR ABOUT 4
MILES NORTHEAST OF SPRINGWOOD...MOVING SOUTH AT 15 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...SPRINGWOOD AT 515 PM EDT...ARCADIA AT 520
PM EDT...BUCHANAN AT 525 PM EDT...LITHIA AT 530 PM EDT...

WIND GUSTS TO 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM. ALSO FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR AT
TIMES.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JDS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:12 PM EDTSevere Thunderstorm WarningRNKPatrick43 min
May 12, 5:13 PM EDTSevere Thunderstorm WarningRNKBotetourt62 min
May 12, 5:45 PM EDTSevere Thunderstorm WarningRNKAmherst, City of Lynchburg34 min
May 12, 6:32 PM EDTSevere Thunderstorm WarningRNKFranklin88 min
May 12, 7:06 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke54 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.